During some investigations previously reported,1 dealing with the effect of repeated injections of foreign protein on the kidneys and liver of experimental animals, it was noted that changes frequently occurred in the heart muscle ; and at that time mention was made of this fact. Since then the study of chronic protein intoxication and the effect of repeated anaphylactic shocks in animals, has been continued, and as one part of the investigation especial attention has been paid to the change in the myocardium.
That certain disturbances in the function of heart muscle may accompany acute anaphylactic shock is already well established. Auer and Robinson2 have observed in both dogs and rabbits, marked alterations in rhythm, delay in the conduction of impulse from auricle to ventricle and partial or complete block during the acute phase of anaphylactic shock. Auer3 also describes a waxy appearance of the myocardium
LONGCOPE WT. THE EFFECT OF REPEATED INJECTIONS OF FOREIGN PROTEIN ON THE HEART MUSCLE. Arch Intern Med (Chic). 1915;XV(6):1079–1084. doi:10.1001/archinte.1915.00070250140011
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: